Alert archive / Oregon / High Wind Warnings in 2010
High Wind Warning 23, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Apr 1, 2010, 3:27 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 2, 2010, 5:00 AM PDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2010, 3:27 PM PDT (22:27 UTC)
- In effect from
- Apr 2, 2010, 5:00 AM PDT
- Expired
- Apr 2, 2010, 11:07 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:29 AM PDT | NON-TSTM WND GST 51 | 2 Se Coos Bay, OR | WINDS STARTED PICKING UP AROUND 630AM |
| Apr 2, 7:47 AM PDT | NON-TSTM WND GST 51 | 2 Se Coos Bay, OR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS76 KMFR 012227 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 PM PDT THU APR 1 2010 ...VERY WINDY FRIDAY... .A STRONG COLD FRONT WILL BRING HIGH WINDS TO THE REGION FRIDAY. ORZ029-012330- /O.CAN.KMFR.HW.A.0010.100402T1800Z-100403T0200Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 327 PM PDT THU APR 1 2010 ...HIGH WIND WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE HIGH WIND WATCH. WHILE IT WILL BE BREEZY FRIDAY...WARNING CRITERIA SPEEDS ARE NO LONGER EXPECTED. $$ ORZ021-022-021200- /O.UPG.KMFR.HW.A.0010.100402T1200Z-100402T1900Z/ /O.NEW.KMFR.HW.W.0023.100402T1200Z-100402T1900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 327 PM PDT THU APR 1 2010 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO NOON PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: EARLY FRIDAY MORNING TO NOON. * WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS: THE STRONG WINDS WILL AFFECT AREAS ALONG AND NEAR HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-021200- /O.UPG.KMFR.HW.A.0010.100402T1800Z-100403T0200Z/ /O.NEW.KMFR.HW.W.0024.100402T2100Z-100403T0300Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 327 PM PDT THU APR 1 2010 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE OVER THE HIGHER TERRAIN AND ALONG AND EAST OF HIGHWAY 31. * IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG CROSSWINDS ON HIGHWAYS 31...140...AND 395 IN THE WATCH AREA. LOCAL DAMAGE IS POSSIBLE DUE TO THE STRONG WINDS. WINDS WILL ALSO BE ACCOMPANIED BY LIGHT SNOW WHICH MAY MAKE TRAVEL EVEN MORE DIFFICULT WITH LOWERED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ084-085-021200- /O.UPG.KMFR.HW.A.0010.100402T1800Z-100403T0200Z/ /O.NEW.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS 327 PM PDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG CROSSWINDS ON HIGHWAYS...139...399...AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-021200- /O.NEW.KMFR.WI.Y.0020.100402T1500Z-100403T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 327 PM PDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT FRIDAY. * TIMING: FRIDAY MORNING THROUGH EARLY EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG WINDS ON HIGHWAYS...PARTICULARLY ALONG INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-021200- /O.NEW.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 327 PM PDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY. * TIMING: FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: TRAVELERS NEED TO BE ALERT FOR STRONG WINDS ON HIGHWAY 97. IN ADDITION...SNOW IS EXPECTED ACROSS THE AREA WHICH COULD RESULT IN LOWERED VISIBILITIES WITH THE COMBINATION OF SNOW AND WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SUGDEN
2 follow-up statements
334 WWUS76 KMFR 021010 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 310 AM PDT FRI APR 2 2010 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY... .A STRONG COLD FRONT WILL BRING HIGH WINDS TO THE COAST AND PARTS OF INLAND SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY. ORZ021-022-021815- /O.CON.KMFR.HW.W.0023.100402T1200Z-100402T1900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 310 AM PDT FRI APR 2 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. * TIMING: EARLY THIS MORNING TO NOON. * WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS: THE STRONG WINDS WILL AFFECT AREAS ALONG AND NEAR US HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-021815- /O.CON.KMFR.HW.W.0024.100402T2100Z-100403T0300Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 310 AM PDT FRI APR 2 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE OVER THE HIGHER TERRAIN AND ALONG AND EAST OF HIGHWAY 31. * IMPACTS: THERE WILL BE STRONG CROSSWINDS ON US HIGHWAY 395 AND STATE HIGHWAYS 31 AND 140. LOCAL DAMAGE IS POSSIBLE DUE TO THE STRONG WINDS. THE WINDS WILL BE ACCOMPANIED BY LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-021815- /O.CON.KMFR.WI.Y.0020.100402T1500Z-100403T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 310 AM PDT FRI APR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * TIMING: THIS MORNING THROUGH EARLY THIS EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH GUSTING TO 50 MPH WITH THE HIGHEST WINDS NEAR WEED. * IMPACTS: THE STRONG WINDS WILL AFFECT INTERSTATE 5 AND US HIGHWAY 97 AS WELL AS STATE HIGHWAY 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083>085-021815- /O.CON.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...ALTURAS 310 AM PDT FRI APR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THE WINDS WILL AFFECT US HIGHWAYS 97 AND 395 AS WELL AS STATE HIGHWAYS 139 AND 299. THE WINDS WILL BE ACCOMPANIED BY LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
836 WWUS76 KMFR 021807 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1107 AM PDT FRI APR 2 2010 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY... .A STRONG COLD FRONT WILL BRING HIGH WINDS TO THE COAST AND PARTS OF INLAND SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY. ORZ021-022-021915- /O.CAN.KMFR.HW.W.0023.000000T0000Z-100402T1900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1107 AM PDT FRI APR 2 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT HAS PUSHED THROUGH THE AREA AND WINDS WILL WEAKEN THROUGH THE AFTERNOON. $$ ORZ031-030300- /O.EXT.KMFR.HW.W.0024.100402T1807Z-100403T0300Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1107 AM PDT FRI APR 2 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: NOW THROUGH EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE OVER THE HIGHER TERRAIN AND ALONG AND EAST OF HIGHWAY 31. * IMPACTS: THERE WILL BE STRONG CROSSWINDS ON US HIGHWAY 395 AND STATE HIGHWAYS 31 AND 140. LOCAL DAMAGE IS POSSIBLE DUE TO THE STRONG WINDS. THE WINDS WILL BE ACCOMPANIED BY LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ083-084-030300- /O.EXT.KMFR.WI.Y.0020.100402T1807Z-100403T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS 1107 AM PDT FRI APR 2 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: NOW THROUGH EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THE WINDS WILL AFFECT US HIGHWAYS 97 AND 395 AS WELL AS STATE HIGHWAYS 139 AND 299. THE WINDS WILL BE ACCOMPANIED BY LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-030000- /O.CON.KMFR.WI.Y.0020.000000T0000Z-100403T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1107 AM PDT FRI APR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: NOW THROUGH EARLY EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH GUSTING TO 50 MPH WITH THE HIGHEST WINDS NEAR WEED. * IMPACTS: THE STRONG WINDS WILL AFFECT INTERSTATE 5 AND US HIGHWAY 97 AS WELL AS STATE HIGHWAY 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-030300- /O.CON.KMFR.WI.Y.0020.100402T2100Z-100403T0300Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 1107 AM PDT FRI APR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: NOW THROUGH EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THE WINDS WILL AFFECT US HIGHWAYS 97 AND 395 AS WELL AS STATE HIGHWAYS 139 AND 299. THE WINDS WILL BE ACCOMPANIED BY LIGHT SNOW WHICH WILL MAKE TRAVEL MORE DIFFICULT DUE TO LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SUGDEN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Apr 1, 8:40 AM PDT, 6 hours 47 minutes earlier.
Area forecast discussion, Apr 1, 8:40 AM PDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PDT THU APR 1 2010
.DISCUSSION...
MADE A VERY MINOR AND SUPERFICIAL UPDATE THIS MORNING FOR THE
MENTION OF ISOLATED AND LIGHT SNOW SHOWERS. -SN WAS REPORTED THIS
MORNING AT KMFR AND KAAT. FIRST OFF...IN THE ROGUE VALLEY THIS
SNOW ACTIVITY WILL BE SHORT LIVED THIS MORNING...IN FACT...LOOKING
OUTSIDE ONE CAN SEE BREAKS IN THE CLOUDS. FURTHER EAST ACROSS
MODOC COUNTY...EXTREME EASTERN KLAMATH COUNTY...AND ACROSS CENTRAL
AND SOUTHERN LAKE COUNTY...THE THREAT OF ISOLATED LIGHT SNOW
SHOWERS WILL CONTINUE TODAY. LOOKING AT THE SATELLITE WATER VAPOR
CHANNEL DEPICTS A VERY WEAK AND SUBTLE SHEAR VORTICITY ZONE MOVING
ACROSS THE AREA WHICH WAS PICKED UP BY THE NAM MODEL. QPF FIELDS
FROM THE NAM...RUC...GFS...AND ECMWF ALL INDICATE SOME SNOW
ACTIVITY ACROSS THE AFOREMENTIONED COUNTIES SO HAVE BUMPED UP POPS
IN THAT AREA TO THE SLIGHT CATEGORY. OTHERWISE...THE REST OF THE
FORECAST LOOKS ON TRACK WITH NUMEROUS HAZARDS TO CONSIDER TODAY IN
ASSOCIATION WITH THE COLD FRONT COMING ONSHORE TOMORROW. A BUSY WX
PATTERN INDEED FOR THE END OF THE WEEK INTO THE WEEKEND.
&&
.AVIATION...
PREDOMINATELY VFR CIGS PREVAIL THIS MORNING ACROSS THE TERMINALS
WITH THE EXCEPTION OF KRBG WHERE IFR CIGS IN ASSOCIATION WITH LOW
CLOUDS IN THE UMPQUA BASIN EXIST. EXPECT IMPROVING CONDITIONS AT
KRBG BY MID MORNING. VFR IS FORECAST ELSEWHERE FOR THE REST OF THE
DAY. MVFR CIGS LIKELY ALONG THE COAST TOMORROW MORNING AS A COLD
FRONT MOVES ACROSS AND PRECIPITATION COMES ASHORE. LOW LEVEL WIND
FIELDS LOOK TO BE STRONG AHEAD OF THE COLD FRONT SO WIND SPEED
SHEAR IS A POSSIBILITY FOR TOMORROW MORNING AND TO A LESSER
EXTENT SPREADING INLAND THROUGH THE DAY FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 432 AM PDT THU APR 1 2010/
DISCUSSION...WEAK SHORTWAVE EXITING THE REGION TO THE EAST THIS
MORNING BEING REPLACED BY WEAK HIGH PRESSURE BUILDING IN FROM THE
PACIFIC. THIS WILL RESULT IN DRY WEATHER TODAY. LOW CLOUDS
LINGERING IN SOME AREAS THIS MORNING SHOULD GIVE WAY TO SOME
SUNSHINE.
BUT THE DRY WEATHER WILL BE SHORT-LIVED. IR AND WATER VAPOR
IMAGERY SHOWING ANOTHER STORM TAKING SHAPE NEAR 55N 150W. PLENTY
OF MOISTURE WILL COME NORTHWARD INTO THIS SYSTEM AND WILL
ACCOMPANY A STRONG COLD FRONT INTO THE COAST LATE TONIGHT INTO
FRIDAY. SOUTH GALES WILL DEVELOP OVER THE COASTAL WATERS AHEAD OF
THE FRONT TONIGHT...THEN GUSTY WINDS WILL MOVE INLAND FRIDAY
MORNING...SPREADING TO THE EAST SIDE BY FRIDAY AFTERNOON. AS A
RESULT...A HIGH WIND WATCH IS UP FOR THE COASTAL ZONES AS WELL AS
MOST OF THE EAST SIDE. WINDS WILL AVERAGE 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH. GUSTS COULD REACH 70 MPH OVER THE HIGHER TERRAIN.
RAINFALL WILL BE HEAVY ALONG THE COAST WITH THIS SYSTEM...ON THE
ORDER OF 1 TO 2 INCHES WITH LOCALLY 3 INCHES OVER THE TYPICALLY
FAVORED LOCATIONS OF SOUTHERN CURRY COUNTY. THE RAIN WILL BE
FALLING ON ALREADY SATURATED GROUND AND WILL CAUSE COASTAL RIVERS
TO RISE AGAIN FRIDAY. THIS WILL NEED TO BE MONITORED BY FUTURE
SHIFTS FOR THE POTENTIAL FOR FLOODING...ESPECIALLY THE COQUILLE
RIVER AT COQUILLE. ANOTHER ELEMENT TO THIS STORM WILL BE SNOW
POTENTIAL. SNOW LEVELS WILL BE AROUND 4000 FEET FOR THIS
EVENT...BUT AS WARM ADVECTION PRECIPITATIONS MOVES IN AHEAD OF
THE COLD FRONT FRIDAY...SHELTERED VALLEYS AND CANYONS OVER
PORTIONS OF WESTERN SISKIYOU COUNTY AND ALSO IN AND AROUND MOUNT
SHASTA CITY MAY BEGIN AS SNOW BEFORE A CHANGEOVER TO RAIN. A
WINTER STORM WATCH HAS BEEN HOISTED FOR ELEVATIONS ABOVE 4000 FEET
IN ZONES 80...82 AND 83 IN CALIFORNIA AS WELL AS ZONE 30 IN OREGON
WHERE THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW. THE SNOW
WILL BE ACCOMPANIED BY STRONG WINDS AS WELL...WHICH WILL CAUSE
LOWERED VISIBILITY WITH BLOWING AND DRIFTING OF SNOW. AMOUNTS OVER
THE CASCADES WILL BE 6 TO 12 INCHES WITH THE HIGHEST AMOUNTS
AROUND CRATER LAKE.
THE FRONT WILL PUSH EAST OF THE AREA QUICKLY FRIDAY EVENING AND
WESTERLY ONSHORE FLOW WILL KEEP SHOWERS GOING INTO THE NIGHT FOR
THE CASCADES AND THE WEST SIDE...BUT SHOWERS SHOULD DIMINISH
FRIDAY NIGHT OVER THE EAST SIDE AND WINDS WILL DIE DOWN. A BRIEF
BREAK IS EXPECTED SATURDAY...BUT THE NEXT STORM WILL TAKE AIM AT
THE COAST LATE SATURDAY NIGHT INTO SUNDAY. UNSETTLED WEATHER WILL
CONTINUE INTO EARLY NEXT WEEK...WITH THE NEXT BREAK LIKELY MONDAY
NIGHT INTO TUESDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
ORZ030.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
ORZ029-031.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
ORZ021-022.
CA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
CAZ084-085.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
ABOVE 4000 FEET FOR CAZ080-082.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR CAZ083.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
PZZ350-356.
HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PDT FRIDAY
FOR PZZ350-356.
GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH SATURDAY
AFTERNOON FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ370-376.
SUGDENHazardous weather outlook, Apr 1, 5:48 AM PDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 548 AM PDT THU APR 1 2010 ORZ021-022-021300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 548 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT EARLY MORNING FRIDAY THROUGH FRIDAY AFTERNOON...SEE WIND PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-021300- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 548 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FRIDAY MORNING...SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ084-085-ORZ029-031-021300- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN-CENTRAL AND EASTERN LAKE COUNTY- 548 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING...SEE WIND MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-021300- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 548 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT EARLY FRIDAY MORNING FOR PORTIONS OF WESTERN AND SOUTH-CENTRAL SISKIYOU COUNTY ABOVE 4000 FEET ELEVATION AND NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY THROUGH FRIDAY AFTERNOON...SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-021300- CENTRAL SISKIYOU COUNTY- 548 AM PDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHEAST WINDS NEAR WEED ARE EXPECTED TO INCREASE TO 20 TO 30 MILES PER HOUR WITH GUSTS NEAR 50 MILES PER HOUR STARTING FROM EARLY MORNING FRIDAY THROUGH AFTERNOON...WINDS WILL SHIFT WEST AND DECREASE BY FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:27 AM PDT | Gale Watch | MFR | 11 hr | |
| Apr 1, 3:27 AM PDT | Hazardous Seas Watch | MFR | 11 hr | |
| Apr 1, 4:17 AM PDT | Winter Storm Watch | MFR | Klamath, Lake | 11 hr |
| Apr 1, 2:28 PM PDT | Gale Warning | MFR | 21 hr | |
| Apr 1, 2:28 PM PDT | Hazardous Seas Warning | MFR | 49 hr | |
| Apr 1, 3:27 PM PDT | High Wind Warning | MFR | Lake | 29 hr |
| Apr 1, 3:40 PM PDT | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 25 hr |
| Apr 1, 3:40 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 34 hr |
Nearby
High Wind Warnings in Oregon, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.